Missouri, 2025Damaging Winds in Missouri, June 27, 2025
June 27, 2025 · NWS LSX · 3 events in 2 counties and zones
During the afternoon of June 27th, supercells developed across Missouri and moved into the St. Louis metropolitan area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon of June 27th, supercells developed across Missouri and moved into the St. Louis metropolitan area. One of these storms produced wind damage in St. Charles and south St. Louis County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 1:10 PM CST, 30 minutes earlier. Its key messages:
- Summer-like heat and humidity continue through the weekend with afternoon pop up thunderstorms.
- A cold front on Monday brings an air mass change with cooler and less humid conditions for the beginning to middle of next week.
Area forecast discussion, Jun 27, 1:10 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
210 PM CDT Fri Jun 27 2025
.KEY MESSAGES...
- Summer-like heat and humidity continue through the weekend with
afternoon pop up thunderstorms.
- A cold front on Monday brings an air mass change with cooler and
less humid conditions for the beginning to middle of next week.
&&
.SHORT TERM... (Through Late Saturday Night)
Issued at 209 PM CDT Fri Jun 27 2025
The ridge that has brought us all the heat and humidity this past
week is finally breaking down and shifting east. The core of the
ridge has shifted to the East Coast and western Atlantic. Our region
is actually caught between a subtle upper low over the Southeast US
and a shortwave trough moving east out of the Great Lakes and into
southern Canada. Upper divergence between these features in
combination with lingering near-surface outflow boundaries from
recent storms has allowed for the development of more widespread
showers and thunderstorms this afternoon compared to yesterday.
Although we continue to see plenty of instability, wind shear
remains quite weak, helping to limit the overall severe weather
threat. That said, high moisture content and a relatively deep mixed
layer may enable a few stronger updrafts to develop denser cores
which could accelerate as they collapse into a wet microburst or
two. Precipitable water values near 2 inches also suggest heavy
downpours where storms occur. While storms have had at least some
movement to them, where they linger they will pose a locally greater
flash flood threat. The thunderstorm activity is expected to
decrease as we head into the evening hours with the loss of daytime
heating and instability.
A weak front associated with the trough to our north has already
sunk southward out of Iowa into northern Missouri. With the primary
push of the parent wave off to the east, the southward push is
expected to slow overnight and this front will be stalled in our
vicinity tomorrow, though admittedly it may be hard to find at that
point. It is, however, expected to limit the daily thunderstorm
chances to the southern half of the forecast area Saturday
afternoon, along and south of this remnant front. In fact, clouds
and showers are likely to keep southern areas a few degrees cooler
than northern areas tomorrow where there will be more sun. Again,
though, shear remains quite weak so storm organization will be hard
to develop, keeping the severe weather threat low.
Kimble
&&
.LONG TERM... (Sunday through Next Friday)
Issued at 209 PM CDT Fri Jun 27 2025
We finally see an air mass change on the horizon, but before we get
there we have to get through the rest of the weekend. A trough
moving east out of the Pacific Northwest will cause a brief
resurgence of ridging across the central US out ahead of it. The
response in the low levels will be a subtle surge northward of more
warm and humid air on Sunday, helping to push the remnant frontal
boundary northward again. While we remain in the muggy air mass,
plenty of instability, the remnant boundary, and warm/moist
advection is expected to trigger more widespread showers and
thunderstorms across our region on Sunday. This may be perhaps the
most widespread activity of the weekend, and the associated cloud
cover may actually hold high temperatures down a few degrees.
Although we only have highs in the upper 80s forecast, dewpoints in
the mid 70s will push the heat index much higher into the 90s.
The northern stream trough turns southeast across the Plains Sunday
night into Monday, driving a cold front southeastward along with it.
While diurnally generated showers and storms may dissipate Sunday
evening, additional storms are expected to move into the region from
the northwest along and ahead of that cold front Sunday night. Some
of this may linger into the day Monday as the front makes its way
through our region. While we are not currently outlooked by SPC for
severe thunderstorms during this period, it's worth noting that
there is an outlook just to the north in Iowa. There a convective
complex is expected to develop with the potential for damaging
winds. These storms will be what moves south through our region
Sunday night, and we wouldn't rule out some gusty winds as they
enter our region. However the general intensity should trend
downward through the night. While shear likely increases on Monday,
instability may be more limited depending on the timing of the front
and associated cloud cover and rain.
Monday's front ushers in a change in air mass. This air mass will be
spilling southeast out of the Canadian Rockies. While that does
sound cool, it's not going to be all THAT cool as this area was on
the northern edge of a ridge originally and it will undergo
modification on its way toward us. However, it will bring a
noticeable drop in dewpoint providing a welcome break from the
humidity. Dewpoints are expected to drop at least 10 degrees from
the mid 70s to the mid 60s. High temperatures may not change much as
we'll be seeing more sun in the post-frontal air mass enabling
greater solar warming of this incoming drier air mass. Still, highs
in the mid to upper 80s won't feel so bad with the lower humidity.
Nighttime lows will also fall back into the 60s due to those lower
dewpoints. This slightly cooler and significantly drier air mass
lasts for a few days through the middle of next week.
Surface high pressure passes through our region around Wednesday,
with return southerly flow behind it enabling a gradual warm up and
a return of more humid conditions for late in the week. There
continues to be some variation in guidance on just how warm it gets
late next week, but the trend toward ridging aloft gives us
confidence that we will see at least some rise in temperatures by
Independence Day. Just how warm depends on whether the ridge is more
dominant over our area or if the developing trough over the Great
Lakes and Northeast maintains some influence. Looking at the
probabilistic NBM for Friday (July 4) shows that on the cooler end
(25th percentile) we're still looking at highs around 90, but if the
ridge is more dominant we'll be closing in on the mid 90s again
(75th percentile). With an increase in humidity as well, we could
see heat index values inching closer to critical levels as well. As
far as rain chances go, the increase in heat and humidity will bring
an increase in instability as well. There's also some potential for
a front associated with the Great Lakes trough to be in our vicinity
and be the focus for some showers and thunderstorms. However,
uncertainty on this front's timing and location have kept PoPs at
about 30 percent for now.
Kimble
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1220 PM CDT Fri Jun 27 2025
Main concern for the TAFs is the potential for thunderstorms in
the near term. This threat is greatest in the St Louis metro and
central Missouri locations over the next 4 hours or so. These
storms are diurnally generated, so they will dissipate fairly
quickly this evening. Additional storms are expected to develop on
Saturday, but the axis of development is expected to be further
south, with a much less chance of affecting any TAF location.
Kimble
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jun 27, 1:11 PM CST, 29 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
211 PM CDT Fri Jun 27 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
211 PM CDT Fri Jun 27 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
There is a chance for scattered thunderstorms across portions of the
area through tonight. Locally heavy rainfall may occur.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a chance of Saturday through Monday and again on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Kimble
Thunderstorm Wind, St. Charles
- When
- June 27, 1:40 PM CST
- Where
- St. Charles County, 0.54 mi W of Harvester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.750, -90.590
Thunderstorm winds blew one large tree limb down in Harvester.
Thunderstorm Wind, St. Louis
- When
- June 27, 2:16 PM CST
- Where
- St. Louis County, 0.54 mi E of Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.580, -90.410
An NWS employee estimated thunderstorm wind gusts of 50 to 60 mph. These winds downed small tree limbs.
Thunderstorm Wind, St. Louis
- When
- June 27, 2:21 PM CST to 2:35 PM CST
- Where
- St. Louis County, 1.08 mi SE of Rock Hill to 0.69 mi N of Gravois
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.587, -90.338
Several large tree limbs and trees were reported downed in a swath from Webster Groves/Shrewsbury southeast through Marlborough and Wilbur Park/Affton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 27 to 30, 202511 deaths · 3 events
- Tornadoes and Hail in North Dakota, June 27, 2025$2.2 million · EF2 · 48 events
- Damaging Winds and Lightning Strike in Oklahoma, June 27, 20251 death · 63 kt wind · 3 events
- Damaging Winds in Pennsylvania, June 27 to 28, 2025$81,000 · 50 kt wind · 40 events
- Damaging Winds in Ohio, June 27, 2025$37,000 · 59 kt wind · 13 events
- Flash Flood and Damaging Winds in Tennessee, June 27, 2025$50,000 · 65 kt wind · 6 events
- Damaging Winds in North Carolina, June 27, 2025$18,000 · 50 kt wind · 8 events
- Damaging Winds in Kentucky, June 27, 2025$22,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, June 27, 20251 in hail · 17 events
- Damaging Winds in Virginia, June 27, 2025$16,000 · 50 kt wind · 7 events
- Flash Flood and Lightning Strike in Missouri, June 27, 2025$20,000 · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2025$4,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264722, 1264723, 1264724.